Alert archive / Wisconsin / Winter Storm Watches in 2022
Winter Storm Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Nov 27, 2022, 1:42 AM CST for Chisago County, Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Nov 29, 2022, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 27, 2022, 1:42 AM CST (07:42 UTC)
- In effect from
- Nov 29, 2022, 6:00 AM CST
- Expired
- Nov 28, 2022, 2:35 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Barron County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 135 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS43 KMPX 270742 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 142 AM CST Sun Nov 27 2022 MNZ053-WIZ014>016-271545- /O.NEW.KMPX.WS.A.0003.221129T1200Z-221130T1200Z/ Chisago-Polk-Barron-Rusk- Including the cities of Center City, Osceola, Rice Lake, and Ladysmith 142 AM CST Sun Nov 27 2022 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...In Minnesota, Chisago County. In Wisconsin, Polk, Barron and Rusk Counties. * WHEN...From Tuesday morning through late Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ pem
5 follow-up statements
795 WWUS43 KMPX 271949 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 149 PM CST Sun Nov 27 2022 MNZ053-WIZ014>016-280600- /O.CON.KMPX.WS.A.0003.221129T1200Z-221130T1200Z/ Chisago-Polk-Barron-Rusk- Including the cities of Center City, Osceola, Rice Lake, and Ladysmith 149 PM CST Sun Nov 27 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 inches possible. * WHERE...In Minnesota, Chisago County. In Wisconsin, Polk, Barron and Rusk Counties. * WHEN...From Tuesday morning through late Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
032 WWUS43 KMPX 280419 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1019 PM CST Sun Nov 27 2022 MNZ053-WIZ014>016-281230- /O.CON.KMPX.WS.A.0003.221129T1200Z-221130T1200Z/ Chisago-Polk-Barron-Rusk- Including the cities of Center City, Osceola, Rice Lake, and Ladysmith 1019 PM CST Sun Nov 27 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 inches possible. * WHERE...In Minnesota, Chisago County. In Wisconsin, Polk, Barron and Rusk Counties. * WHEN...From Tuesday morning through late Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ pem
556 WWUS43 KMPX 280823 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 223 AM CST Mon Nov 28 2022 MNZ053-280930- /O.CAN.KMPX.WS.A.0003.221129T1200Z-221130T1200Z/ Chisago- Including the city of Center City 223 AM CST Mon Nov 28 2022 ...WINTER STORM WATCH IS CANCELLED... Plowable snow is still expected in Chisago County. Recent forecasts show slightly lesser snow amounts, therefore, canceling winter storm watch. $$ WIZ014>016-281630- /O.EXT.KMPX.WS.A.0003.221129T1200Z-221130T0600Z/ Polk-Barron-Rusk- Including the cities of Osceola, Rice Lake, and Ladysmith 223 AM CST Mon Nov 28 2022 ...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 inches possible. * WHERE...In Wisconsin, Polk, Barron and Rusk Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ pem
625 WWUS43 KMPX 281648 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1048 AM CST Mon Nov 28 2022 WIZ014>016-290100- /O.CON.KMPX.WS.A.0003.221129T1200Z-221130T0600Z/ Polk-Barron-Rusk- Including the cities of Osceola, Rice Lake, and Ladysmith 1048 AM CST Mon Nov 28 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 inches possible. * WHERE...Polk, Barron and Rusk Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
704 WWUS43 KMPX 282035 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 235 PM CST Mon Nov 28 2022 WIZ014>016-290500- /O.UPG.KMPX.WS.A.0003.221129T1200Z-221130T0600Z/ /O.NEW.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ Polk-Barron-Rusk- Including the cities of Osceola, Rice Lake, and Ladysmith 235 PM CST Mon Nov 28 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. A few isolated higher amounts are possible. * WHERE...Polk, Barron and Rusk Counties. * WHEN...From 4 AM to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions may impact both the morning and evening commutes. * ADDITIONAL DETAILS...Winter Storm Warnings may be issued if confidence increases in having snowfall totals in excess of 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ051>053-059>063-066>070-074>078-082>085-091>093-WIZ023>027- 290500- /O.NEW.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-Washington- McLeod-Sibley-Carver-Scott-Dakota-Brown-Nicollet-Le Sueur-Rice- Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-St. Croix-Pierce-Dunn-Pepin-Chippewa- Including the cities of Elk River, Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, and Chippewa Falls 235 PM CST Mon Nov 28 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Highest snowfall totals will be found along a swath from near Mankato through the Twin Cities metro to near Rice Lake WI. * WHERE...Portions of central, east central, south central and southeast Minnesota and west central Wisconsin. * WHEN...From 4 AM to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions may impact both the mornings and evening commutes. * ADDITIONAL DETAILS...Winter Storm Warnings may be issued if confidence increases in having snowfall totals in excess of 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 26, 11:22 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 26, 11:22 PM CST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1122 PM CST Sat Nov 26 2022 .UPDATED for 06Z Aviation Discussion... Issued at 1116 PM CST Sat Nov 26 2022 && .DISCUSSION...(This evening through Saturday) Issued at 232 PM CST Sat Nov 26 2022 KEY MESSAGES: - Temperatures to become much colder next week, running near to below normal all week. - Accumulating snow still looks on target to impact most of the coverage area Tuesday into Tuesday night. Tonight through Monday...High pressure over the southeastern CONUS will shift into the western Atlantic, allowing a weak cold front to sweep across the region tonight into early Sunday morning. While this front is part of a split-flow regime, the northern stream across the northern tier states will be much weaker than the southern stream counterpart as a potent storm system crosses the lower-middle Mississippi River Valley. That storm system will remain off to south and east of MN/WI, phasing with the northern stream over the Ohio Valley. Nevertheless, an increase in low level moisture tonight into Sunday morning will be enough to increase cloud cover overnight and potentially bring some very isolated flurries to central MN, if anything at all. At this point, have kept precip mention out of the forecast but if any precip does come from the frontal passage, it will have negligible effects. Cloud cover will diminish Sunday afternoon-evening before increasing again Sunday night through Monday ahead of a more organized low pressure system dropping into the Northern Plains from western Canada. While colder air will move in from the northwest behind today's cold front, some modest warm air advection is expected ahead of the aforementioned western Canadian system for Monday. Thus, after today's very mild temperatures, highs on Sunday will be around 15 degrees colder, only reaching the 30s area-wide. The increasing warm air advection for Monday will allow highs to range from the mid-30s in central MN to the mid 40s near the IA border. Tuesday through Saturday...Tightly wound surface low pressure center of southern Manitoba province will be followed by a compact upper trough moving from the Pac NW into the north-central CONUS. Its trailing cold front will extend across MN and into the central Rockies, but it will have moisture sources of both the Pacific (primary source) and Gulf (secondary source) as it opens up a large fetch from the Deep South. This will appreciably increase deep moisture in advance of the cold front, which will slow down just a bit as it moves across the Upper Midwest and the surface low to the north also slows its forward progression. The net effect will be a slight increase in QPF, over mainly southern and eastern portions of the WFO MPX coverage area for Tuesday into Tuesday night. However, there is still some uncertainty as to how that QPF will be realized at the surface: mainly -SN, a -RA/-SN mix or potentially even some icing. Due to the deep moisture involved with this system plus the very low probabilities of icy precip coming from the NBM, have opted to avoid mention of any wintry mix precip and stay with solely a rain/snow mix for this system, and mainly snow at that. However, even the slightest nudge northward of this system will mean more warm air entrained within, thus more rain, while if taking a more southern track would mean slightly higher snow amounts but shifted more to the southeast. At this point, the highest snowfall accumulations look to be from roughly Fairmont-Mankato-Hastings-Rice Lake with a 2-3" swath with lower amounts to the northwest and southeast of such a line. In addition, from roughly Owatonna-Eau Claire will have more of a rain/snow mix so amounts will be lesser in those areas. Overall, while there is clarity that chances for precipitation are in the Likely-Categorical range and the timing will be Tuesday to Tuesday night, there is still plenty of uncertainty in the p-type and amounts so there will undoubtedly be some forecast adjustments in the next few days. In addition, it is too early to say with high certainty any snow amounts. This system will exit to the east Tuesday night into Wednesday morning, followed by another shot of colder air for the latter half of the week but with generally dry weather. Highs will drop to the 20s to lower 30s from Tuesday onward, with lows in the single digits and teens. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1116 PM CST Sat Nov 26 2022 VFR conditions expected for most locations. There is a small chance for MVFR clouds Sunday morning across the eastern TAF sites of KSTC, KMSP, KRNH, and KEAU, but guidance has trended higher with the ceilings. Winds will be north/northwest through Sunday, and then go calm Sunday Night. KMSP... Could see some VFR ceilings on Sunday, but the guidance is trending later and later, so have pushed back the timing in the TAFs a bit and raised the ceiling to VFR. Otherwise a dry forecast, with north/northwest winds. /OUTLOOK FOR KMSP/ Mon...VFR. Wind SE 10-15 kts. Tue...IFR/SN likely with LIFR possible. Wind NE 5-10 kts becoming NW 10-15 kts. Wed...VFR. Wind NW 10-20 kts gusting 25-30 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JPC AVIATION...JRB
Hazardous weather outlook, Nov 26, 11:28 AM CST, 14 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1128 AM CST Sat Nov 26 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271500- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1128 AM CST Sat Nov 26 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for accumulating snow Tuesday and Tuesday evening. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Winter Storm Watches in Wisconsin, 2022Winter Storm Watches in Minnesota, 2022Every winter storm watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.